I had an MI 19 years ago and was on cardiac meds for a long time without knowing that they were contributing to my tinnitus and hearing loss.
I had another heart attack 2 months ago and have been put back on several cardiac meds. I have noticed that my tinnitus is getting significantly worse to the point of interfering with my ability to hear even though I now wear HAs.
My cardiologist, understandably I think, puts more importance on preventing another heart attack. But I am getting concerned about the ototoxicity of these drugs and I am struggling to find an appropriate balance between my fear of further hearing loss and protecting my cardiac situation.
I have only had my HAs for just over a year. As we all know, they are very expensive and the entire process of finding an AuD and aids and fittings was long and frustrating. I am worried I will have to do it all again or that I will have further permanent hearing loss from the drugs I am told I have to take.
Does anyone here have advice or info on substitute drugs that may not have the ototoxic effects of the ones I am listing below? Or advice on how to best minimize the effects of these drugs?
Metoprolol (Lopressor) I think this is the most ototoxic but others on my list are also reported to be ototoxic.
Are the effects permanent? cumulative? Is there anything I can do to lessen the Tinnitus?
I wear Epoq XWs. Are there any settings in the HAs that might help with the tinnitus?
Any Info would be of help.